Alert archive / Georgia / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 24, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at May 30, 2002, 9:32 PM EDT for Coffee County, Jeff Davis County, Georgia. It was in force for 43 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 30, 2002, 9:32 PM EDT (01:32 UTC)
- Expired
- May 30, 2002, 10:15 PM EDT
- In force
- 43 min
- Issued by
- NWS Jacksonville, FL
- Area
- Whole counties
Counties Coffee County, GA, Jeff Davis County, GA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 30, 10:00 PM EDT | Thunderstorm Wind | Countywide, GA | Power lines blown down. |
| May 30, 10:10 PM EDT | Thunderstorm Wind | Countywide, GA | Large trees reported down by regional power utility. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 00:00Z, 1.5 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 385 J/kg
- Mixed-layer CIN
- -118 J/kg
- Mixed-layer LCL
- 1296 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -50 m²/s²
- 0-3 km storm-relative helicity
- -11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
600 WUUS52 KJAX 310132 SVRJAX GAC069-161-310215- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 930 PM EDT THU MAY 30 2002 THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... COFFEE COUNTY... JEFF DAVIS COUNTY IN SOUTHEAST GEORGIA * UNTIL 1015 PM EDT * AT 930 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH LARGE HAIL 3 MILES WEST OF SNIPESVILLE... OR ABOUT 11 MILES NORTHEAST OF BROXTON... NEARLY STATIONARY MOVEMENT. * SOME LOCATIONS NEAR THE PATH OF THE STORM THROUGH 1015 PM EDT... SNIPESVILLE AND DENTON... WEST GREEN... BROXTON AND DOUGLAS... INTENSE LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS. HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT. $$ LAT...LON 3155 8305 3146 8274 3195 8245 3191 8270 $$ JOHNSON
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 7:36 PM EDT, 1 hour 56 minutes earlier.
Area forecast discussion, May 30, 7:36 PM EDT, 1 hour 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 736 PM EDT THU MAY 30 2002 GOOD AMOUNT OF THUNDERSTORMS ACTIVITY THIS EVENING... MAINLY ALONG I-75. NUMEROUS REPORTS OF LARGE HAIL AND HEAVY DOWNPOURS. CURRENTLY THE STRONGEST CELL ON RADAR IS IN ECHOLS COUNTY GEORGIA. SATELLITE INDICATES TOPS ARE WARMING ACROSS NORTH FL AND S GA AND LIGHTNING ACTIVITY IS ALSO BECOMING MORE DIFFUSE. WILL UPDATE ZONES TO CLEAN UP EVENING THUNDERSTORM WORDING... OTHERWISE NO OTHER CHANCES. WITH PLENTY OF LOW TO MID LEVEL MOISTURE AND A WEAK UPPER LEVEL DIVERGENCE FLOW... EXPECT STRONG EVENING THUNDERSTORMS AGAIN OVER INLAND SECTIONS TOMORROW. .JAX... .GA...NONE. .FL...NONE. JOHNSON/HESS
In the hours before
Local storm report, May 30, 5:50 PM EDT, 3 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE, FL
550 PM EDT THU MAY 30 2002
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0430 PM LAWTEY FL 1.75 INCH HAIL
05/30/02 BRADFORD REPORTED BY LAW
ENFORCEMENT VIA EMA
0430 PM LAWTEY FL WIND DAMAGE
05/30/02 BRADFORD LAW ENFORCEMENT REPORTED
TREES DOWN
0515 PM GAINESVILLE FL 1.00 INCH HAIL
05/30/02 ALACHUA 0444 PM WILCOX FL WIND DAMAGE
05/30/02 GILCHRIST LAW ENFORCEMENT REPORTED
TREES AND POWER LINES DOWN
CAMPLocal storm report, May 30, 5:50 PM EDT, 3 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSONVILLE, FL
550 PM EDT THU MAY 30 2002
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0430 PM LAWTEY FL 1.75 INCH HAIL
05/30/02 BRADFORD REPORTED BY LAW
ENFORCEMENT VIA EMA
0430 PM LAWTEY FL WIND DAMAGE
05/30/02 BRADFORD LAW ENFORCEMENT REPORTED
TREES DOWN
0515 PM GAINESVILLE FL 1.00 INCH HAIL
05/30/02 ALACHUA REPORTED BY BROADCAST MEDIA
0444 PM WILCOX FL WIND DAMAGE
05/30/02 GILCHRIST LAW ENFORCEMENT REPORTED
TREES AND POWER LINES DOWN
CAMPThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 3:34 PM EDT | Severe Thunderstorm Warning | JAX | Charlton | 41 min |
| May 31, 4:46 PM EDT | Severe Thunderstorm Warning | JAX | Brantley, Charlton | 59 min |
| May 31, 6:10 PM EDT | Severe Thunderstorm Warning | JAX | Wayne | 65 min |
| May 31, 6:12 PM EDT | Severe Thunderstorm Warning | JAX | Atkinson, Clinch | 48 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.